Advertisement

Optimal impulsive control theory

  • Alain Bensoussan
Part I: Survey Lectures
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 16)

Abstract

We present in this survey some of the main ideas concerning impulse control theory. We have chosen the following framework. The process is a non degenerate diffusion stopped at the exit of a bounded regular domain of Rn. The control is excited by impulses, which modify the state of the system instantaneously. The cost involves an integral cost and a variable cost (depending on the size of the jump).

We mainly develop in this presentation the semi-group approach which is sufficient to prove the existence of an optimal impulse control. However, other analytic approaches of the characterization of the optimal cost are possible and in general are more convenient for the applications. We briefly mention them. Since the optimal stopping time problem is a necessary step to solve the impulse control problem, we present the main results of that theory also. The article ends with comments and remarks concerning other problems and extensions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R.F. ANDERSON — A. FRIEDMAN, A quality control problem and quasi-variational inequalities, Arch. Rational Mech. Anal., 63 (1977), pp. 205–252.Google Scholar
  2. [1]
    A. BENSOUSSAN — H. BREZIS — A. FRIEDMAN, Estimates on the free boundary for quasi-variational inequalities, Comm. in Partial Differential Equations 2(3), 297–321 (1977).Google Scholar
  3. [1]
    A. BENSOUSSAN — A. FRIEDMAN, On the support of the solution of a system of quasi-variational inequalities of evolution. Journal of Math. Anal. and Applic.Google Scholar
  4. [1]
    A. BENSOUSSAN — J.L. LIONS, Applications des inéquations variationnelles en contrôle stochastique, Dunod, Paris, 1978.Google Scholar
  5. [2]
    A. BENSOUSSAN — J.L. LIONS, Contrôle impulsionnel et temps d'arrêt: inéquations variationnelles et quasi-variationnelles d'évolution, Cahiers de Mathématiques de la Décision, Université Paris IX-Dauphine, no 7523.Google Scholar
  6. [3]
    A. BENSOUSSAN — J.L. LIONS, Contrôle Impulsionnel et Inéquations Quasi-Variationnelles, Dunod, Paris, to be published.Google Scholar
  7. [4]
    A. BENSOUSSAN — J.L. LIONS, Differential games with impulse times, Proceedings IEEE Conference on Decision and Control, Phoenix, November 1974.Google Scholar
  8. [5]
    A. BENSOUSSAN — J.L. LIONS, Optimal impulse and continuous control: method of non linear quasi-variational inequalities, Uspehi Math. Nauk, Dedicated to Academician Professor N.S. Nicholski, Moscou 1975, Tome 134, pp. 5–22.Google Scholar
  9. [1]
    L. CAFFARELLI — A. FRIEDMAN, Regularity of the solution of the quasi-variational inequality for the impulse control problem, I, II, to be published.Google Scholar
  10. [1]
    A. FRIEDMAN — M. ROBIN, the free boundary for variational inequalities with non local operators, SIAM Journal Control and Optimization, Vol. 16, no2, March 1978.Google Scholar
  11. [1]
    M. GOURSAT — J.P. QUADRAT, Analyse numérique d'inéquations quasi-variationnelles elliptiques associées à des problèmes de contrôle impulsionnel, IRIA-Laboria Report, Aug. 1976, no186.Google Scholar
  12. [1]
    B. HANOUZET — J.L. JOLY, Convergence uniforme des itérés définissant la solution d'une inéquation quasi-variationnelle abstraite, Note C.R.A.S. Paris, 1978.Google Scholar
  13. [1]
    J.L. JOLY — U. MOSCO — G.M. TROIANLELLO, On the regular solution of a quasi-variational inequality connected to a problem of stochastic impulse control, Journal Math. Analysis and Applications, to be publihed, also C.R.A.S. t. 279, Série A, 1974, p. 937.Google Scholar
  14. [1]
    H.J. KUSHNER, Probability Methods for Approximations in Stochastic Control and for Elliptic Equations, Academic Press (1977), New York.Google Scholar
  15. [1]
    J.P. LEPELTIER — B. MARCHAL, Techniques probabilistes dans le contrôle impulsionnel, to be published.Google Scholar
  16. [1]
    J.L. LIONS — G. STAMPACCHIA, Variational inequalities, Comm. Pure Applied Math. XX (1967), pp. 493–519.Google Scholar
  17. [1]
    J.L. MENALDI, Thesis, Paris, 1979.Google Scholar
  18. [1]
    F. MIGNOT — J.P. PUEL, Solution Maximum de certaines inéquations d'évolution paraboliques et inéquations quasi-variationnelles paraboliques, C.R.A.S., 280, Série A (1975), p. 259.Google Scholar
  19. [1]
    U. MOSCO, Personal communication.Google Scholar
  20. [1]
    J.P. QUADRAT, Thesis, Paris 1979.Google Scholar
  21. [1]
    M. ROBIN, Contrôle impulsionnel des processus de Markov, Thesis, Paris 1977.Google Scholar
  22. [1]
    G. STAMPACCHIA, Formes bilinéaires coercitives sur les ensembles convexes, C.R. Acad. Sc. Paris, t. 258 (1964), 4413–4416.Google Scholar
  23. [1]
    C. STRIEBEL, Martingale conditions for the optimal control of a continuous time stochastic system, International Workshop on Stochastic Filtering and control, Los Angeles, (May 1974).Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Alain Bensoussan
    • 1
  1. 1.Université Paris IX-Dauphine and IRIA/LABORIAFrance

Personalised recommendations